The Lupus Forum banner
1 - 10 of 10 Posts

·
Registered
Joined
·
57 Posts
Discussion Starter · #1 ·
Hi all

I was wondering if anyone may be able to help!

I feel like I constantly have a bad taste in my mouth- despite brushing my teeth at least twice a day thoroughly, using mouth wash and brushing my tongue too!

i try and drink lots of water too- ive had it for over a year i would say- i was just wondering if it might be related to lupus and if anyone else has it???

i am on methotrexate, i don't think i have sjrogens (though not sure if i have ever been tested for it, just be to the opticians and he said that my eyes are on the dry side but just within the limit for contact lenses)

thanks for your help
love annaxxx
 

·
Registered
Joined
·
1,003 Posts
HI ANNA:)

Yes i have the same thing too.I too always brush teeth etc i always drink lots of peppermint tea, as well as drinking lots of water so i should always have a nice minty mouth:lol:
I think its the medication myself,ive always thought it leaves an after taste.be curious to know what other people think?

sorry cant be more helpful
:wavey: karen x
 

·
Registered
Joined
·
931 Posts
Hey Anna,

I think methotrexate can do that to you...

I've certainly had bouts of bad taste in my mouth after cytoxan infusions, a sort of metal/blood taste :eek:

My rheumy prescribed this mouth wash for me and it helped a lot; I'm not sure I'm allowed to type the brand name here though (or that it's available in the UK).

All I can say is keep brushing your teeth and maybe talk to your dentist about it. He might be able to prescribe a mouthwash for you! :blush:

Zoi
 

·
Registered
Joined
·
15,684 Posts
Yes you can type the brand name here Zoi :) :)

love
Lily
 

·
Registered
Joined
·
931 Posts
Thanks Lily! :)

The mouthwash prescribed to me is Unisept oral solution and is marketed by a company called InterMed. Another good mouthwash I've used as an alternative when the pharmacy is out of unisept is the biotene one.

Hope you're doing ok,

Zoi
 

·
Registered
Joined
·
2,192 Posts
Anna,

I know some of the medications that I take leave a nasty taste in my mouth. I do not take metho right now, but I have it the past and that is most definately a nasty one.

You might rinsing your mouth and/or brushing your teeth more. My dentist and I prefer to use Biotene toothpaste, mouth rinse and mouth gel. I have a very terrible case of Sjogren's. Actually, according to my dentist, I have the worst case that she has ever seen in her 10 years. She has decided to right a paper on my lovely mouth and is presenting it to some dental publication. Anyway, lots of oral hygenie might help, it culdn't hurt anyway.

The only other thought that i have would be to go to the dentist and have a good check up to make sure that you do not have a bad tooth that you are unaware of. It does happen.

Good luck
Nancy
 

·
Registered
Joined
·
4,583 Posts
:welcome: Hi Anna, Yes, I also have found that a few of my meds leave a bad aftertaste in my mouth. I also have sjrogrens. ;)
So, I decided to kill two birds with one stone, and suck on cherry
menthol coughdrops. It keeps my mouth fill with moisture, and no bad smell, and it also helps me with my breathing problems.
That's just me, I hope that you find something that works for you.
 

·
Registered
Joined
·
3 Posts
anna from nottingham;475733 said:
Hi all

I was wondering if anyone may be able to help!

I feel like I constantly have a bad taste in my mouth- despite brushing my teeth at least twice a day thoroughly, using mouth wash and brushing my tongue too!

i try and drink lots of water too- ive had it for over a year i would say- i was just wondering if it might be related to lupus and if anyone else has it???

i am on methotrexate, i don't think i have sjrogens (though not sure if i have ever been tested for it, just be to the opticians and he said that my eyes are on the dry side but just within the limit for contact lenses)

thanks for your help
love annaxxx
Hi Anna, Yeah I have a bad taste in my mouth alot it kinda reminds me of like a metal taste or something. I know it tastes REALLY BAD! I think it has something to do with the meds too. I chew gum alot to try and keep the taste down. Sorry Im not alot of help :)

Take care my friend
 

·
Registered
Joined
·
3,471 Posts
not nice is it, i use mouth wash to, i do think meds can give you a not nice taste, i can get a metal taste too, its yuk, :hehe:


take care Lin xx
 

·
Registered
Joined
·
432 Posts
hey, when i was on methotrexate i always got this weird soapy metallic taste in my mouth...not just on the days i took it but also throughout the week...never associated it with mtx but i havent had it since i stopped so i guess thats what it is! probably best just to have a check up at the dentist to make sure its not anything else xxx
 
1 - 10 of 10 Posts
Top